16 August

Case Study – Back to Back Theatre

Time: 13:30 – 14:45

Duration: 75 minutes

Venue: Filmhouse

Over the last 30 years, the Australian Theatre Company – Back to Back has been creating trailblazing work, which questions and changes audiences’ perception of performing arts. What is possible and what is just an assumption of what theatre can be? Back to Back pioneers inclusivity by creating work inspired by their own ensemble of artists with disabilities.

For a sector that is always striving to drive change and inspire, this discussion will offer the film industry ideas about how they can create accessible opportunities and a more inclusive and diverse body of work. Join Alice Fleming, Tim Stitz and Jamila Main from Back to Back in a discussion about their recent film ‘Shadow’ (shown at the EIFF), their progressive work practice and about how can we start reshaping the film industry for the better.

Speakers include: Alice Fleming, TIm Stitz, Jamila Main

 

16 August

Citizens of Imagination: Community and multimedia storytelling (in partnership with UNBOXED)

Time: 16:00 – 17:15

Duration: 75 minutes

Venue: Filmhouse

StoryTrails is a journey through time and space that uncovers the hidden histories of our towns and neighbourhoods using immersive technology. GALWAD: A STORY FROM OUR FUTURE, is a human story of contemporary Wales that offers a glimpse into the future and asks what would happen if the future tried to contact us. The story will unfold in real-time on digital and broadcast platforms from 26 September to 2 October 2022.  Both are commissions of UNBOXED: Creativity in the UK, a programme of ten major multi-site and digital creative projects that share new ideas and possibilities for the future.

Join us for an afternoon of discovery with pioneering creatives to explore how innovative use of creative technology can put communities at the heart of storytelling, giving audiences a sense of their place in the world and role in its future.

 

17 August

How to Get Ahead in Comedy Writing (hosted by The David Nobbs Memorial Trust and the Writers Guild of Great Britain)

Time: 13:00 - 14:15

Duration: 75 minutes

Venue: Cornerstone Centre at St John's

Even if you've written the funniest script imaginable, gaining a foothold in the tough as hell business of comedy writing means learning how to navigate the industry to carve out a career.

Join our expert panel of established comedy writers and industry professionals to hear about their experiences, soak up advice on what to do - and pick up tips on the all important 'what not to do'.

Speakers: Jack Rooke, Amna Saleem, Steve Canny and Zoe Tomalin

Moderator: Lucy Porter

 

18 August

Is This a Story I Can Tell? - (in partnership with NFTS Scotland)

Time: 11:30 – 12:45

Duration: 75 minutes

Venue: Filmhouse

Can writers only really write from their own lived experience? What professional practices can writers adopt to reflect the voices of their protagonists more authentically? How can you understand your characters and stories better and improve your projects?

Representation matters in all stages of filmmaking, and is especially important in writing. Join this discussion with experienced screenwriters to explore the issue of responsibility and ethical practice in writing for film.

 

19 August

Meet the UK Global Screen Fund

Time: 16:30 – 17:45

Duration: 75 minutes

Venue: Cornerstone Centre

Launched last year, the UK Global Screen Fund boosts international development, co-production, distribution and promotional opportunities for the UK’s independent screen sector, with 75 awards totaling over £5m made to date. Meet the team, joined by companies already supported by the fund, to hear about the latest opportunities, including funding for international business development for independent screen businesses working in film, TV, animation and interactive narrative games.

 

NETWORKING OPPORTUNITIES

There will be a daily networking reception at 6.30pm each one supported by our Industry partners: UNBOXED, Film Hub Scotland, PRS for Music and the UK Global Screen Fund.

Networking reception venues are listed on the event booking page.

On 19th August, there will also be a Networking Brunch at 10am hosted by Short Circuit.